Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 12, 2008, 2:52 PM PDT for Tulare County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 2:52 PM PDT (21:52 UTC)
- Expired
- Jul 12, 2008, 4:45 PM PDT
- In force
- 113 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 123 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 122155 FFWHNX CAC107-122345- /O.NEW.KHNX.FF.W.0003.080712T2152Z-080712T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 252 PM PDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN TULARE COUNTY IN CENTRAL CALIFORNIA... * UNTIL 445 PM PDT * AT 243 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUAKING ASPEN...PONDEROSA...PEPPERMINT...CASA VIEJA MEADOWS SNOTEL... BLACKROCK AND BEACH MEADOWS FLOODING IS OCCURRING OR IS IMMINENT. RAINFALL RATES OF UP TO ONE INCH PER HOUR HAVE BEEN OBSERVED ON RADAR OVER THE WARNED AREA. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...THE KERN RIVER...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3622 11816 3582 11804 3582 11860 3623 11855 $$ MOLINA
1 follow-up statement
000 WGUS76 KHNX 122325 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 424 PM PDT SAT JUL 12 2008 CAC107-122345- /O.CON.KHNX.FF.W.0003.000000T0000Z-080712T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TULARE CA- 424 PM PDT SAT JUL 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR SOUTHEASTERN TULARE COUNTY... AT 417 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THE BLACKROCK RAWS REPORTED 0.82 INCH OF RAIN IN THE PAST 3 HOURS...WITH OVER A HALF INCH OF RAIN IN THE PAST HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUAKING ASPEN...PONDEROSA...PEPPERMINT...CASA VIEJA MEADOWS SNOTEL... BLACKROCK AND BEACH MEADOWS FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3622 11816 3582 11804 3582 11860 3623 11855 $$ SANGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:28 AM PDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 9:28 AM PDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 928 AM PDT SAT JUL 12 2008 .DISCUSSION...SATELLITE IMAGERY ALONG WITH MODEL UPPER AIR ANALYSIS IS SHOWING AN EASTERLY WAVE PROGRESSING WESTWARD AND CURRENTLY AFFECTING INYO (POSSIBLY SAN BERNARDINO) COUNTY. MODELS PROG THE TIMING OF THIS EASTERLY WAVE TO AFFECT EASTERN TULARE AND KERN COUNTIES DURING THE MID DAY HOURS WITH ISOLATED SHOWERS. BEST LI/S AND CAPE VALUES WILL RESIDE OVER SIERRA NEVADA AND KERN MOUNTAINS/DESERTS WITH SOME INSTABILITY EXTENDING INTO THE SOUTHERN SAN JOAQUIN VALLEY AROUND KERN COUNTY. FURTHERMORE... 850-700MB LAYER THETA-E VALUES OF 340K ALONG WITH 60-65 PERCENT RH VALUES AT THE 700-500MB LAYER COULD SUPPORT CONVECTIVE DEVELOPMENT THIS AFTERNOON. WHILE UPPER LEVEL SUPPORT WILL REMAIN WEAK TODAY...OROGRAPHIC LIFT FROM THE EASTERLY WINDS AT 700MB COULD HELP SUPPORT DEVELOPMENT...MAINLY OVER THE MOUNTAINS...TODAY. THEREFORE...WILL MAKE NO UPDATES TO THE FORECAST AS ALL WEATHER ELEMENTS ON TRACK FOR SHOWERS AND POSSIBLE THUNDERSTORMS THIS AFTERNOON. && .AVIATION...VFR EXCEPT AREAS OF MVFR SFC AND ALOFT IN HZ/FU ACROSS THE CENTRAL CA INTERIOR THROUGH 18Z SUNDAY. ISOLATED THUNDERSTORMS THIS AFTERNOON AND TONIGHT INTO SUNDAY MORNING ACROSS THE MTNS AND DESERTS...POSSIBLY EXTENDING INTO THE SAN JOAQUIN VALLEY AND FOOTHILLS TONIGHT INTO SUNDAY MORNING. && .AIR QUALITY ISSUES...PLEASE SEE SFOAQAHNX. && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOLINA AVN/FW...SANGER WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 12, 4:58 AM PDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 458 AM PDT SAT JUL 12 2008 CAZ089>099-131200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 458 AM PDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AIR QUALITY ALERT REMAINS IN EFFECT. FOR MORE INFORMATION PLEASE REFER TO SFOAQAHNX /WMO HEADER...AEUS76 KHNX/. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AIR QUALITY ALERT WILL REMAIN IN EFFECT UNTIL AT LEAST NOON ON MONDAY. IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH SUNDAY EVENING IN THE SAN JOAQUIN VALLEY, ADJACENT FOOTHILLS, AND THE DESERT AREAS. THE DESERT THUNDERSTORMS MAY HAVE THE POTENTIAL FOR VERY HEAVY DOWN BURSTS RESULTING IN FLASH FLOODING OVER PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:42 PM PDT | Severe Thunderstorm Warning | HNX | Tulare | 63 min |
| Jul 12, 3:51 PM PDT | Severe Thunderstorm Warning | HNX | Kern, Tulare | 54 min |
| Jul 12, 4:42 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.